Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hairloss
Oct 31, 2007

can hiv medications or the hivvirus itself result in hairloss?i started treatment 1 year ago.use kaletra truvada.norvir,reyataz.i have been loosing hair the last year,and startet treatment with hiv medications 1 year ago.

Response from Dr. Henry

Hair loss occurs commonly in the general population and may be increased in certain instances related to HIV infection. Those factors can make it tough to pin down if increased hair loss is due to a particular drug in a given HIV regimen. I have had many patients on the regimen you mention who have not noted any hair changes so if it occurs it is not common. In my experience indinavir and to a much lesser degree AZT or 3TC had some issues with hair loss though those drugs all share a common feature-they have been around for along time so more is known about any problems they could cause. We have much less experience with many of the newer regimens and meds. I have seen several patients who seem to have increased hair loss due to the FTC in Truvada that may have decreased when the NRTI part of the regimen was changed. KH



Previous
Atripla Side Effects
Next
Truvada and nevirapine side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement